MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5307
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.(b)(4).Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the unspecified bd maxzero extension set experienced flow issues.The following information was provided by the initial reporter: there was blood reflux after the administration of drugs by simple descent, and doubts arose regarding the change of the needle-free connectors, which are already included in the extension.
 
Event or Problem Description
It was reported that the bd maxzero¿ extension set experienced flow issues.The following information was provided by the initial reporter: there was blood reflux after the administration of drugs by simple descent, and doubts arose regarding the change of the needle-free connectors, which are already included in the extension.
 
Additional Manufacturer Narrative
B.5.Describe event or problem: it was reported that the bd maxzero¿ extension set experienced flow issues.The following information was provided by the initial reporter: there was blood reflux after the administration of drugs by simple descent, and doubts arose regarding the change of the needle-free connectors, which are already included in the extension.D.1.Medical device brand name: bd maxzero¿ extension set.D.2.Medical device manufacturer: sistemas medicos alaris, s.A.De c.V.D.4.Medical device catalog #: mz5307.D.4.Medical device lot #: 21096362.D.4.Medical device expiration date: 2024-09-29.D.4.Unique identifier (udi) #: (b)(4).G.1.Manufacturing location: sistemas medicos alaris, s.A.De c.V.G.5.Pma/510(k)#: k140831.H.4.Device manufacture date: 2021-09-28.H.6 investigation summary: a mz5307 product was not available for investigation; however, the customer indicated the complaint sample was from lot 21096362.The feedback provided by the customer indicates the bd maxzero extenders were trialled in the hospital by the nurses as a replacement for the currently used kdl extenders, during the trial the customer confirms that they experienced backflow of blood after the administration of drugs.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 21096362 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The root cause of the customer¿s experience could not be determined as a sample was not available for investigation.In this instance, without a sample, it is not possible to determine whether a manufacturing defect could have caused or contributed to the customer¿s experience.Please note that maxzero valves are not back check valves and are not designed to prevent back flow when connected to another infusion set.Furthermore as stated in the directions for use of the maxzero valve "flush the maxzero after each use with normal saline or in accordance with facility protocol.Failure to properly prime the device can result in reflux." a review of the customer feedback database indicates that this is an isolated feedback with no further reports of this nature against the mz5307 product in the past 12 months.

Brand Name
BD MAXZERO¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana NJ 22244
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana NJ 22244
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14651673
Report Number2243072-2022-00789
Device Sequence Number5693894
Product Code FPA
UDI-Device Identifier10885403230608
UDI-Public10885403230608
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Catalogue NumberMZ5307
Device Lot Number21096362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown